Friday, May 10, 2013
word of the day: dermatographism
Something tells me I am going to miss the days of being bullet proof. Of feeling young and invincible in the ways that only being young and naive allows one to think. I know I will miss it as I do now, for my itching does tell me so.
For a few days now I've been itchy, and I've been staying up late at night, furiously googling for leads as to what it might be, all the while the itch seemed to spread on a daily basis, one small discouraging place on my skin after another. Taking me on an emotional rollercoaster of hope and despair. Oh it's better now, oh it's worse, oh it's better now, oh its..lemme google again and see what I find.
By the time tiny chumley made it into my top three list of possible culprits , I knew it was time to stop speculating and start getting to the bottom of what I can only describe as a periodic but very annoying problem. And lucky for me my dermatologist had an opening yesterday.
The good news, it ain't tiny chumley, it ain't contagious, nor was it any of the frightful stuff I found online. After scratching an x on me and watching it turn red and I guess a bit raised, she thinks it's dermatographism, today's word of the day. Although I don't get nearly the level of raised effect as you will see when you google images for it, thankfully. Phew, at least it's not something creepy and at least tiny chumley doesn't have to suffer thru dips and pills and the like. But the frustrating news is, that doesn't really help identify the source causing my body's overreaction.
If I were a good girl who always followed doctor's orders, I'd be starting myself back up on zyrtec at night and taking an allegra in the morning for two weeks, then maybe remove the allegra but keeping doing the zyrtec for another two weeks, and voila, hopefully be fixed. Or then I just keep doing it for longer. But one of my top suspects as to the cause of my problem has been a phenomenon that has been reported only anectdotally on the web, and that's an itchy withdrawal response to the long term use of cetirizine. Cuz thanks to the crazy weather, I've been on it for three months now, a month longer than I'v ever taken it. And I don't want to be a zyrtec junkie. I don't want to be a pill junkie of any kind if I can help it. So, I'm thinking of toughing it out for another week, or at least another few days to see if things get better on their own. I am sure it will be a test of my willpower but I figure it's worth finding out.
Oh, so I'm TMI sharing this because I am also thinking about whether or not tiny chumley and I will be able to post daily during all this. So don't be alarmed if there isn't a post tomorrow or if posting is not quite on the regular schedule that it has been in the past. In the grand scheme of things, know that we are fine, and hope to get back to regular programming as soon as possible. Have a wonderful weekend my friends! :)